Results 1 to 6 of 6

Thread: rosacea with differin??

  1. #1
    Junior Member
    Join Date
    Mar 2011
    Posts
    14

    Default rosacea with differin??

    Hi all, I've been reading these forums and I find them very informative. That's why I decided to share my story and maybe obtain helpful opinions or experiences of people that have encountered the same problem than me.
    (English is not my first language but I hope you can understand my story as well)

    I'm almost 31 and I began having acne when I was 13. Starting from 22 I had not acne any longer, I was just slightly ruddy underneath my skin. However shallow and annoying scars were starting to appear on my cheeks and nose. That redness has caused the inflammation of part of my skin every now and then and also for that reason I decided to go to the dermatologist 3 months ago.

    He prescribed me differin 0.1 and E45 emollient to moisturize my skin. Whilst differing has worked quite well on my redness beneath the skin (i'm still red but it seems it is improving) at the same time it has caused more inflammations on the surface of part of my skin. Recently, after having started taking differing, my skin is more likely to be inflamed the day after having taken differin ( I'm taking it once every three days atm) and when I clean my face twice a day ( in this case the inflammation lasts a couple of hours) or when I have a hot shower.
    In order to sort this problem I went to a new dermatologist today, who, with my surprise, told me that I have rosacea adding that he couldn't see any scars in my face but just a bumpy skin O.o. ( I'm not sure about the last assertion as under certain type of light my skin appear to have scars, however at the same time it could also be that what I see depend on my bumpy and reddish skin which give me that impression)

    NOW
    He asked me to stop taking differin 0.1 and start to apply metrodinazole 0.75% (twice a day) plus a gently daily sunblock (50+). However after pointing out that differin was working quite well on my redness (underneath the skin) he then said to take it every now and then . I must be honest when I say that I didnt like him changing his mind in few seconds nor I liked him visiting me for 30 seconds. (I had previously spent 5/10 talking with his nurse who asked me some questions about my acne story etc.)

    Finally, I don't know what to do, if see another specialist or not. Also I don't know whether to use differin or not. I also would like to have another opinion about me having rosacea because despite presenting some symptoms of it (blushing, itchy and redness after being exposed to the sun and so on) I cannot explain why differin has been working quite well on me, mostly considering that rosacea ought to be permanent. So why the redness under my skin seems to slowly fade away?

    Thanks

  2. #2
    Senior Member
    Join Date
    May 2010
    Posts
    647

    Default

    Hi there

    Topical metronidazole is said to have anti-inflammatory and anti-bacterial effect on the skin, hence why many Rosaceans do find some sort of relief by using it (everyone's experience differs though).

    Differin is an acne-strength medication used to control acne, help to unclog pores etc but it is not technically a Rosacea topical product like Metronidazole is (e.g. Rozex: http://www.medsafe.govt.nz/consumers/cmi/r/rozexgel.htm )

    Right now it seems like the latest Derm you have seen is working on reducing overall inflammation related to Rosacea, so Metro gel or cream sounds like a better option for you vs. Differin, which you mentioned aggrivates the epidermal layer and is something you need to work on protecting if you have Rosacea. He is also correct in that sunblock must be used religiously as sun is a major Rosacea trigger inducing redness and flaring flushing etc It is my personal opinion that Rosaceans should always wear a hat whilst outside, for extra protection, and to help them in their crusade to reach remission. Wearing a hat has most certainly helped get both my Rosacea and lupus into remission.

    You ask about redness under the skin, making the appearance of the skin look red. Using the metro should help but give it at least 6 weeks trial and use as directed. Metro does not work for everyone (very sensitive skin sometimes cannot tolerate it), but for those it does help it can prove very beneficial over time. Other options for reducing redness and flushing include vbeam laser or IPL treatments (see IPL and laser section for further information).

    Best, Shantelle
    Shantelle

    31 Year old female from NZ

  3. #3
    Junior Member
    Join Date
    Mar 2011
    Posts
    14

    Default

    Hi Shantelle,

    First of all thanks for replying to my message, it was very informative.

    Starting from tomorrow I'm applying rozex metrodinazol once a day, and if it works, after a week, I'll take it twice a day. I really hope it does work on my skin and I wish I knew it before that instead of acne I had rosacea. Living in a sunny place I have always enjoyed sunbathing and I'm sure it has had a bad effect on my complexion.

    However, now I know that my problems isn't acne scars but a bumpy and red skin and I'd like to know if taking metro will eliminate the bumbs on my skin. they are quite annoying, mainly when I am against the light, sometimes but at the same time they are not red (unless I take differin) and most of all they are very small and give my skin an oily appearance when against the light.

    Regards
    Pie

  4. #4
    Senior Member
    Join Date
    May 2010
    Posts
    647

    Default

    Hi there
    Good luck with the treatment, just remember that it can take up to approx 6 weeks using twice daily before people start noticing benefits.
    Keep us updated :-)
    Shantelle

    31 Year old female from NZ

  5. #5
    Senior Member
    Join Date
    Jun 2011
    Posts
    158

    Default

    Differin cream has GIVEN me consistent facial flushing nearly everyday now.
    I also took a course of Accutane, but the Differin cream is what really pushed my flushing to a real problem.

    If differin cream is causing your flushing, get off it straight away, dont care what your derm saids, it WILL become a bigger problem.

  6. #6
    Senior Member
    Join Date
    Sep 2006
    Posts
    1,337

    Default

    Hi -

    I use Metrogel about five nights a week and Differin the others. Always leaving a day or two break inbetween. The Differin gel and a light moisteriser works well for me. It doesn't cause more redness and helps keep the mild acne more at bay. Differin, Atralin, and Zianna are the mildest of retinoids and more suited for sensitive skins with breakouts. Some can tolerate them, while others not. The ingredients differ in the formulations and sometimes folks are sensitive to the the inactive ingredients and not the "active ingredient". For example, Atralin has fish collegen in it - those allergic to fish would not want to use! Also, the parabens differ in each - those sensitive to these need to read the label.

    All in all if something is working for you and making things better I'd stick with it. You need to do what's best for you, however.

    Yvette

Similar Threads

  1. Replies: 16
    Last Post: 13th December 2011, 12:12 AM
  2. Differin for P&Ps
    By flying_er in forum Prescription medications
    Replies: 18
    Last Post: 30th October 2010, 10:39 PM
  3. IPL & Differin
    By dardanelles in forum Intense pulsed light and laser
    Replies: 10
    Last Post: 18th January 2009, 05:37 PM
  4. differin
    By cbebe28 in forum Prescription medications
    Replies: 7
    Last Post: 9th July 2008, 02:07 PM
  5. differin between IPL#s
    By yogataz in forum Intense pulsed light and laser
    Replies: 2
    Last Post: 26th June 2008, 09:56 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •